Alert archive / Missouri / Freeze Warnings in 2011

Freeze Warning 4, NWS Kansas City, MO

October 28, 20117 counties in Missouri

NWS Kansas City, MO issued this freeze warning at Oct 28, 2011, 3:37 AM CDT for 7 counties in Missouri. It took effect at Oct 29, 2011, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2011, 3:37 AM CDT (08:37 UTC)
In effect from
Oct 29, 2011, 3:00 AM CDT
Expired
Oct 29, 2011, 7:30 AM CDT
In force
5 hr
Issued by
NWS Kansas City, MO

Counties Chariton County, MO, Cooper County, MO, Howard County, MO, Macon County, MO, Pettis County, MO, Randolph County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 130 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2543 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

519 
WWUS73 KEAX 280837
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
337 AM CDT FRI OCT 28 2011

...AREAS OF FROST THIS MORNING AND AGAIN SATURDAY MORNING...

.CLEARING SKIES HAVE ALLOWED TEMPERATURES TO DROP INTO THE LOWER TO
MIDDLE 30S THIS MORNING. COLDER TEMPERATURES ARE EXPECTED FOR
SATURDAY MORNING WITH READINGS IN THE UPPER 20S AND LOWER 30S. SINCE
A WIDESPREAD KILLING FREEZE HAS NOT YET OCCURRED IN CENTRAL MISSOURI
THIS SEASON...THIS WILL POSE A RISK TO ANY SENSITIVE VEGETATION THAT
REMAINS OUTDOORS.

MOZ025-032-033-039-040-045-046-281800-
/O.NEW.KEAX.FZ.W.0004.111029T0800Z-111029T1300Z/
/O.CON.KEAX.FR.Y.0005.111028T0900Z-111028T1300Z/
MACON-CHARITON-RANDOLPH-SALINE-HOWARD-PETTIS-COOPER-
INCLUDING THE CITIES OF...MACON...LA PLATA...SALISBURY...
KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE...NEW FRANKLIN...
SEDALIA...BOONVILLE
337 AM CDT FRI OCT 28 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM
CDT SATURDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT
THIS MORNING. 

* TEMPERATURE: TEMPERATURES WILL BOTTOM OUT IN THE LOWER TO MIDDLE
  30S EARLY THIS MORNING...AND IN THE UPPER 20S AND LOWER 30S
  SATURDAY MORNING. THE COLDEST READINGS WILL OCCUR IN SHELTERED AND
  LOW-LYING VALLEY AREAS.

* IMPACTS: SUBFREEZING TEMPERATURES MAY DAMAGE OR KILL UNPROTECTED
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

HAWBLITZEL
5 follow-up statements
911 
WWUS73 KEAX 281255
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
755 AM CDT FRI OCT 28 2011

...AREAS OF FROST SATURDAY MORNING...

.CLEARING SKIES HAVE ALLOWED TEMPERATURES TO DROP INTO THE LOWER
TO MIDDLE 30S THIS MORNING. COLDER TEMPERATURES ARE EXPECTED FOR
SATURDAY MORNING WITH READINGS IN THE UPPER 20S AND LOWER 30S.
SINCE A WIDESPREAD KILLING FREEZE HAS NOT YET OCCURRED IN CENTRAL
MISSOURI THIS SEASON...THIS WILL POSE A RISK TO ANY SENSITIVE
VEGETATION THAT REMAINS OUTDOORS.

MOZ025-032-033-039-040-045-046-282100-
/O.EXP.KEAX.FR.Y.0005.000000T0000Z-111028T1300Z/
/O.CON.KEAX.FZ.W.0004.111029T0800Z-111029T1300Z/
MACON-CHARITON-RANDOLPH-SALINE-HOWARD-PETTIS-COOPER-
INCLUDING THE CITIES OF...MACON...LA PLATA...SALISBURY...
KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE...NEW FRANKLIN...
SEDALIA...BOONVILLE
755 AM CDT FRI OCT 28 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SATURDAY...
...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING. A FREEZE
WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY. 


* TEMPERATURE: TEMPERATURES WILL BOTTOM OUT IN THE UPPER 20S AND
  LOWER 30S SATURDAY MORNING. THE COLDEST READINGS WILL OCCUR IN
  SHELTERED AND LOW-LYING VALLEY AREAS.

* IMPACTS: SUBFREEZING TEMPERATURES MAY DAMAGE OR KILL 
  UNPROTECTED VEGETATION. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
769 
WWUS73 KEAX 282044
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
344 PM CDT FRI OCT 28 2011

...WIDESPREAD HARD FREEZE EXPECTED SATURDAY MORNING...

.COLD TEMPERATURES ARE EXPECTED FOR SATURDAY MORNING WITH READINGS
IN THE UPPER 20S AND LOWER 30S ACROSS CENTRAL MISSOURI. SINCE A
WIDESPREAD KILLING FREEZE HAS NOT YET OCCURRED IN CENTRAL MISSOURI
THIS SEASON...THIS WILL POSE A RISK TO ANY SENSITIVE VEGETATION THAT
REMAINS OUTDOORS.

MOZ025-032-033-039-040-045-046-290445-
/O.CON.KEAX.FZ.W.0004.111029T0800Z-111029T1300Z/
MACON-CHARITON-RANDOLPH-SALINE-HOWARD-PETTIS-COOPER-
INCLUDING THE CITIES OF...MACON...LA PLATA...SALISBURY...
KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE...NEW FRANKLIN...
SEDALIA...BOONVILLE
344 PM CDT FRI OCT 28 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SATURDAY...

* TEMPERATURE: TEMPERATURES WILL BOTTOM OUT IN THE UPPER 20S AND 
  LOWER 30S SATURDAY MORNING. THE COLDEST READINGS WILL OCCUR IN 
  SHELTERED AND LOW-LYING VALLEY AREAS. 

* IMPACTS: SUBFREEZING TEMPERATURES MAY DAMAGE OR KILL UNPROTECTED
  VEGETATION. THIS IS EXPECTED TO END THE 2011 GROWING SEASON FOR THE
  MID MISSOURI REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

BOOKBINDER
107 
WWUS73 KEAX 290256
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
956 PM CDT FRI OCT 28 2011

...WIDESPREAD HARD FREEZE EXPECTED SATURDAY MORNING...

.COLD TEMPERATURES ARE EXPECTED FOR SATURDAY MORNING WITH
READINGS IN THE UPPER 20S AND LOWER 30S ACROSS CENTRAL MISSOURI.
SINCE A WIDESPREAD KILLING FREEZE HAS NOT YET OCCURRED IN CENTRAL
MISSOURI THIS SEASON...THIS WILL POSE A RISK TO ANY SENSITIVE
VEGETATION THAT REMAINS OUTDOORS.

MOZ025-032-033-039-040-045-046-291300-
/O.CON.KEAX.FZ.W.0004.111029T0800Z-111029T1300Z/
MACON-CHARITON-RANDOLPH-SALINE-HOWARD-PETTIS-COOPER-
INCLUDING THE CITIES OF...MACON...LA PLATA...SALISBURY...
KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE...NEW FRANKLIN...
SEDALIA...BOONVILLE
956 PM CDT FRI OCT 28 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SATURDAY. 

* TEMPERATURE: WILL FALL INTO THE UPPER 20S AND LOWER 30S SATURDAY
  MORNING. THE COLDEST READINGS WILL OCCUR IN SHELTERED AND LOW LYING
  VALLEY LOCATIONS. 

* IMPACTS: SUBFREEZING TEMPERATURES MAY DAMAGE OR KILL 
  UNPROTECTED VEGETATION. THIS IS EXPECTED TO END THE 2011 
  GROWING SEASON FOR THE MID MISSOURI REGION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

21
366 
WWUS73 KEAX 290820
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 AM CDT SAT OCT 29 2011

MOZ025-032-033-039-040-045-046-291300-
/O.CON.KEAX.FZ.W.0004.000000T0000Z-111029T1300Z/
MACON-CHARITON-RANDOLPH-SALINE-HOWARD-PETTIS-COOPER-
INCLUDING THE CITIES OF...MACON...LA PLATA...SALISBURY...
KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE...NEW FRANKLIN...
SEDALIA...BOONVILLE
320 AM CDT SAT OCT 29 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* TEMPERATURES: WILL FALL INTO THE UPPER 20S AND LOWER 30S 
  THIS MORNING. THE COLDEST READINGS WILL OCCUR IN SHELTERED 
  AND LOW LYING VALLEY LOCATIONS. 

* IMPACTS: SUBFREEZING TEMPERATURES MAY DAMAGE OR KILL UNPROTECTED
  VEGETATION.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

HAWBLITZEL
899 
WWUS73 KEAX 291230
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
730 AM CDT SAT OCT 29 2011


MOZ025-032-033-039-040-045-046-291330-
/O.CAN.KEAX.FZ.W.0004.000000T0000Z-111029T1300Z/
MACON-CHARITON-RANDOLPH-SALINE-HOWARD-PETTIS-COOPER-
INCLUDING THE CITIES OF...MACON...LA PLATA...SALISBURY...
KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE...NEW FRANKLIN...
SEDALIA...BOONVILLE
730 AM CDT SAT OCT 29 2011

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
CANCELLED THE FREEZE WARNING. 

SCATTERED CLOUD COVER DURING THE EARLY MORNING HOURS HAVE KEPT
TEMPERATURES GENERALLY ABOVE FREEZING...PREVENTING A HARD FREEZE
ACROSS CENTRAL MISSOURI. THEREFORE THE FREEZE WARNING HAS BEEN CANCELLED.


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this freeze warning went out at Oct 27, 11:55 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Oct 27, 11:55 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1155 PM CDT THU OCT 27 2011

...UPDATED AVIATION...

.DISCUSSION...

Upper flow pattern will remain generally unchanged for the next
week, characterized by longwave troughing along the eastern seaboard
and a rapid series of deep cyclones traversing the Alaskan
peninsula. Limited energy crossing the northern Rockies and a closed
Gulf of Mexico will severely limit precipitation chances through the
next week -- accented by today's upgrade to moderate and severe
drought designations for most of the CWA.

In the near term, cirrostratus field was finally beginning to shift
south, allowing a cellular strato-cu field to develop across Iowa
into northern Missouri where deeper mixing and heating has
commenced. A sharp dewpoint drop noted across NW MO and further
upstream will build south and east tonight. Questions remain
regarding the extent of frost potential tonight over the remaining
central MO counties that still technically have a growing season.
Will maintain the going frost advisory out of continuity, but the
lack of upstream cold advection and lingering cloud cover suggest
temperatures may not reach the freezing mark. If significant dry
advection can occur across the surface, this also would offset any
frost potential despite ground moisture present from yesterday's
rain. All in all, a marginal event at best that may have a minimal
agricultural impact.

Secondary shortwave will come through dry tomorrow, with a weak
front/high pressure suggesting temperatures maybe a bit cooler with
better frost potential central MO Saturday morning. Otherwise, a
period of seasonal temperatures in the 60-65 range looks on target
for tomorrow through the weekend, followed by a more aggressive
warm-up early next week as upper flow turns more zonal and southerly
low level flow returns behind sprawling eastern US surface high.
Halloween currently looks fantastic with an even better day Tuesday
where I've bumped highs into the upper 60s to lower 70s.

Another sheared/positive tilt wave enters the picture late Tuesday
into Wednesday with a low chance of some light rain.

Bookbinder

&&

.AVIATION...

Widespread vfr conditions expected through the 06Z taf period with
only few-sct high clouds tonight and high based diurnal cumulus
Friday. A light swly sfc wind through the morning will gradually
veer to nwly with the passage of a weak cold front in the afternoon.
May see a few wind higher gusts Friday afternoon, though likely
operationally limited in impact.

21

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY from 4 AM to 8 AM CDT Friday FOR MOZ025-032-033-
     039-040-045-046.

KS...NONE.

&&
Hazardous weather outlook, Oct 27, 6:49 PM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
649 PM CDT THU OCT 27 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>024-028>031-037-038-
043-044-053-054-281115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-PLATTE-CLAY-RAY-CARROLL-JACKSON-
LAFAYETTE-CASS-JOHNSON MO-BATES-HENRY-
649 PM CDT THU OCT 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
KANSAS...NORTHEAST KANSAS...NORTH CENTRAL MISSOURI...NORTHEAST
MISSOURI...NORTHWEST MISSOURI AND WEST CENTRAL MISSOURI.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MOZ025-032-033-039-040-045-046-281115-
MACON-CHARITON-RANDOLPH-SALINE-HOWARD-PETTIS-COOPER-
649 PM CDT THU OCT 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSOURI
AND NORTH CENTRAL MISSOURI.

.DAY ONE...TONIGHT

PATCHY LIGHT FROST MAY DEVELOP LATE TONIGHT ACROSS CENTRAL
MISSOURI...PARTICULARLY IN LOW LYING VALLEY LOCATIONS AS TEMPERATURES
FALL INTO THE MIDDLE 30S WITH LIGHT WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A MORE WIDESPREAD HEAVIER FROST CAN BE EXPECTED OVER CENTRAL MISSOURI
ON SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

21

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 3:41 PM CDTRed Flag WarningEAXAndrew, Atchison, Bates, Buchanan, Caldwell, Carroll and 23 more27 hr

Nearby

Freeze Warnings in Missouri, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.